Alert archive / Ohio / Tornado Warnings in 2009

Tornado Warning 29, NWS Wilmington, OH

June 19, 2009Licking County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 19, 2009, 6:42 PM EDT for Licking County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2009, 6:42 PM EDT (22:42 UTC)
Expired
Jun 19, 2009, 7:15 PM EDT
In force
33 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Licking County, OH

The radar

The Cleveland radar (KCLE), 138 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3316 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 192242
TORILN
OHC089-192315-
/O.NEW.KILN.TO.W.0029.090619T2242Z-090619T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 715 PM EDT.

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES NORTH OF FALLSBURG...MOVING SOUTHEAST AT
  15 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME     
  NORTHEASTERN LICKING COUNTY...INCLUDING FALLSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 4021 8217 4012 8218 4010 8219 4024 8234
      4024 8233 4024 8224 4023 8218 4023 8217
TIME...MOT...LOC 2242Z 314DEG 13KT 4028 8226

$$

HAWBLITZEL
2 follow-up statements
000 
WWUS51 KILN 192259
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT FRI JUN 19 2009

OHC089-192315-
/O.CON.KILN.TO.W.0029.000000T0000Z-090619T2315Z/
LICKING OH-
659 PM EDT FRI JUN 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHEASTERN LICKING COUNTY...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR FALLSBURG...MOVING SOUTHEAST AT 35
MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LICKING
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 4021 8217 4012 8218 4011 8219 4023 8228
      4024 8224 4023 8218 4023 8217
TIME...MOT...LOC 2300Z 323DEG 29KT 4019 8219

$$

HAWBLITZEL
000 
WWUS51 KILN 192314
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT FRI JUN 19 2009

OHC089-192324-
/O.EXP.KILN.TO.W.0029.000000T0000Z-090619T2315Z/
LICKING OH-
714 PM EDT FRI JUN 19 2009

...THE TORNADO WARNING FOR NORTHEASTERN LICKING COUNTY WILL EXPIRE AT
715 PM EDT...

THE THUNDERSTORM IS EXITING THE AREA INTO COSHOCTON AND MUSKINGUM 
COUNTIES...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4021 8217 4012 8218 4011 8219 4023 8228
      4024 8224 4023 8218 4023 8217
TIME...MOT...LOC 2314Z 323DEG 29KT 4010 8210

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:47 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 19, 3:47 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT FRI JUN 19 2009

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT LAKES TONIGHT
INTO SATURDAY. THIS WILL PULL A COLD FRONT ACROSS THE REGION. HIGH
PRESSURE WILL BUILD IN BEHIND THIS FRONT SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SIGNIFICANT H5 S/W TO DROP THRU THE GREAT LAKES TONIGHT AND ACROSS
THE FA BETWEEN BETWEEN 06Z AND 12Z. 18Z ILN SOUNDING WAS SHOWING A
VERY UNSTABLE ATMOSPHERE WITH AN LI OF -11 AND CAPE 5400
J/KG...HOWEVER THERE IS A SMALL MID LEVEL CAP. 40-50KT H8 JET
WILL PROVIDE GOOD FORCING BEGINNING AROUND 00Z AND PEAKING AROUND
06Z. EXPECT AN MCS TO DEVELOP OVR THE MS VALY LATER THIS
AFTN/EVENING AND ROLL EWD THRU IL/IN INTO NRN OH BETWEEN 03Z-
06Z...TAPPING THE REMAINING INSTABILITY. EXPECT THIS COMPLEX TO
PUSH QUICKLY EASTWARD. QUESTION IS HOW FAR SOUTH IT WILL AFFECT.
KEPT BEST POPS I-70ISH NWD...BUT DID DROP LIKELY POPS TO THE OH
RIVER. KEPT MENTION OF PSBL SEVERE WITH DAMAGING WINDS...BUT CANT
RULE OUT HAIL OR POSSIBLY A TOR.

ISSUED FFA TO COVER ANOTHER ROUND OF HEAVY RAIN WITH THIS MCS.

TEMP WISE...RAN CLOSE TO MAV NUMBERS FOR LOWS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
HAVE THE MCS EXITING THE WRN FA AT THE BEGINNING OF THE PERIOD.
KEPT POPS IN THE S/SE THRU 15Z AS CDFNT DRAGS THRU.

SUBSIDENCE BUILDS IN BEHIND THE MCS WITH HIGH PRESSURE...SO DRIED
OUT THE FCST FOR SAT AFTN. HIGH PRESSURE RIDGE SLIDES ACRS THE
REGION SAT NGT INTO SUN.

WEAK WRMFNT TRIES TO PUSH IN LATE SUN NGT. KEPT FCST DRY SUN NGT
FOR NOW...BUT POPS MAY BE NEEDED IN THE W AT A LATER TIME.

TRENDED FOR THE COOLER MAV GUIDANCE TOMORROW. THEN WENT A MAV/MET
BLEND FOR TEMPS SAT NGT THRU SUN NGT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MID/UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES ON MONDAY WILL
WORK VERY SLOWLY EASTWARD THROUGH WEDNESDAY WITH AXIS TRYING TO NOSE
UP INTO THE WESTERN GREAT LAKES. MODELS ARE HINTING AT THE
POSSIBILITY OF SOME SHORT WAVE ENERGY RIDING OVER THE TOP OF THE
RIDGE AND TRYING TO DROP DOWN INTO OUR AREA MONDAY INTO TUESDAY.
ALTHOUGH WILL KEEP MEASURABLE PCPN OUT OF THE FORECAST ATTM...THIS
MAY EVENTUALLY WARRANT SOME LOW CHANCE POPS FOR MONDAY OR TUESDAY.
SURFACE HIGH PRESSURE WILL ALSO BEGIN TO BUILD INTO THE AREA THROUGH
THE MIDDLE PART OF NEXT WEEK...AND THIS WILL LEAD TO A CONTINUATION
OF TEMPERATURES A FEW DEGREES ABOVE NORMAL. LOOKS LIKE A WEAK COLD
FRONT MAY DROP DOWN TOWARD THE AREA ON FRIDAY...POSSIBLY WASHING OUT
SOMEWHERE IN THE UPPER OHIO VALLEY. WILL THEREFORE GO AHEAD AND
INCLUDE A 20 POP FOR THIS LATE IN THE LONG TERM PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED CUMULUS WILL PREVAIL THROUGH THE AFTERNOON AND INTO THE
EVENING. A FEW STORMS ARE NOT OUT OF THE QUESTION. BUT AT THIS
POINT IT APPEARS THAT THEY WILL BE ISOLATED. MAIN CONCERN IS
POTENTIAL FOR THUNDERSTORM COMPLEX TO COME THROUGH THE AREA
OVERNIGHT. STILL SOME UNCERTAINTY ESPECIALLY IN TIMING. THUS USED
VCTS FOR THE TIME BEING. BUT AVIATION INTERESTS SHOULD MONITOR
FORECASTS AND CONDITIONS CLOSELY. ENVIRONMENT IS FAVORABLE FOR A
LARGE SWATH OF DAMAGING WINDS. AFTER THUNDERSTORM COMPLEX PASSES
EXPECT VFR CONDITIONS WITH WESTERLY WINDS THROUGH THE REST OF THE
TAF PERIOD.

OUTLOOK...NO SIG WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
     MORNING FOR OHZ026-034-035-042>046-051>056-064-065-074.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...JGL
AVIATION...
Hazardous weather outlook, Jun 19, 3:58 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT FRI JUN 19 2009

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-201000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
358 PM EDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT.

A VERY UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THIS AFTERNOON
INTO TONIGHT. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS
THE MIDWEST LATE THIS AFTERNOON AND WILL MOVE INTO THE REGION
OVERNIGHT. THIS COMPLEX WILL HAVE THE POTENTIAL TO BRING
WIDESPREAD DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES WILL
ALSO BE A POSSIBILITY.

HEAT INDICES AROUND 100 DEGREES WILL BE POSSIBLE THROUGH ABOUT 8
PM...WHEN TEMPERATURES WILL COOL OFF AND HEAT INDICES WILL DROP AS
WELL. PEOPLE WITH RESPIRATORY PROBLEMS AND OTHER HEALTH AILMENTS
MIGHT WANT TO LIMIT THEIR TIME OUTDOORS EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ026-034-035-042>046-051>056-064-065-074-201000-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
HOCKING-
358 PM EDT FRI JUN 19 2009

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT.

A VERY UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THIS
AFTERNOON INTO TONIGHT. A THUNDERSTORM COMPLEX IS EXPECTED TO
DEVELOP ACROSS THE MIDWEST LATE TODAY AND MOVE INTO THE REGION
OVERNIGHT. THIS COMPLEX WILL HAVE THE POTENTIAL TO BRING
WIDESPREAD DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES WILL
ALSO BE A POSSIBILITY.

ALSO...VERY HEAVY RAIN IS EXPECTED WITH THIS SYSTEM...WITH
RAINFALL AMOUNTS OF ONE TO POSSIBLY THREE INCHES IS POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:35 AM EDTSevere Thunderstorm WarningILNDelaware, Union40 min
Jun 19, 7:15 AM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway45 min
Jun 19, 7:31 AM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway44 min
Jun 19, 7:32 AM EDTAreal Flood AdvisoryILNDelaware, Union3 hr
Jun 19, 8:04 AM EDTSevere Thunderstorm WarningILNFairfield, Hocking26 min
Jun 19, 8:22 AM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking3 hr
Jun 19, 8:51 AM EDTAreal Flood AdvisoryILNFairfield, Hocking3 hr
Jun 19, 10:09 AM EDTFlash Flood WarningILNFairfield, Hocking2 hr
Jun 19, 3:47 PM EDTFlash Flood WatchILNAuglaize, Champaign, Clark, Darke, Delaware, Fairfield and 11 more12 hr

Nearby

Tornado Warnings in Ohio, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.